Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy Rash from Sustiva and Truvada - Sustiva and Epzicom
Jan 29, 2005

I was on Sustiva-Viread-Emtriva for 4 months and was doing great. Then replaced the last two with Truvada and at the same time developed an itchy rash on my torso and arms. After three months I couldn't stand it anymore and the Doc replaced Truvada with Epzicom, retaining Sustiva. It's been two months and I am still itching, but I don't want to change regimen again. Is it possible that I should have switched Sustiva instead of Truvada? Is there a chance that the itching will go away with time? I'm just hoping and waiting. Anything else I can do to stop the itching? Other symptoms are random serum-filled blisters every now and then, and occasional ugly/inflamed pimples like I have never seen before.

Response from Dr. Henry

In situations like yours I often get help from a dermatologist to make sure that I am not missing some other skin condition other than a drug reaction (also to get help with treating the symptoms). Sustiva may be more likely to cause a rash than the components of either Truvada or Epzicom but the timing seems somewhat unusual for a Sustiva rash (OK early then reash after 4 months). KH



Previous
Lipitor side effect muscle pain
Next
Why are people still dying of AIDS with the incredible meds available today?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement